MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SMART COIL DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. PENUMBRA SMART COIL DETACHMENT HANDLE; HCG, KRD
Model Number SCH1
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle meningeal artery using a penumbra smart coil (smart coil), a penumbra smart coil detachment handle (handle), non-penumbra coils and a non-penumbra microcatheter.During the procedure, the physician placed three non-penumbra coils in the target vessel using the microcatheter.Next, the physician advanced a smart coil in the target vessel using the microcatheter and attempted to detach it using the handle; however, the smart coil failed to detach.Therefore, the physician used a new handle to successfully detach the smart coil.The procedure ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned handle could not confirm the reported complaint.Evaluation revealed that the handle was undamaged and functional.During functional testing, the handle was tested with a handle test fixture and performed within specification.The handle was able to detach a demonstration smart coil without issue.Penumbra handles are visually inspected and functionally tested during incoming inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA SMART COIL DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12695024
Report Number3005168196-2021-02387
Device Sequence Number4027431
Product Code HCG
UDI-Device Identifier00814548016139
UDI-Public00814548016139
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K160832
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2026
Device Model NumberSCH1
Device Catalogue NumberSCH1
Device Lot NumberF103329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/01/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Date Report Sent to FDA01/01/2005